Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 15, 1999, 6:15 PM PDT for Clark County, Nevada. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1999, 6:15 PM PDT (01:15 UTC)
- Expired
- Jul 15, 1999, 7:45 PM PDT
- In force
- 90 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 160115 FFWLAS NVC003-160245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 615 PM PDT THU JUL 15 1999 * FLASH FLOOD WARNING FOR EXTREME SOUTHERN CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 745 PM PDT * SOME LOCATIONS AFFECTED SEARCHLIGHT JUAN * AT 610 PM PDT RADAR SHOWED A STRONG...NEARLY STATIONARY... STORM OVER AND EXTENDING 7 MILES SOUTHWEST OF SEARCHLIGHT. RADAR ESTIMATED RAINFALL RATES UP TO 2 INCHES FROM THIS STORM. A SPOTTER IN SERACHLIGHT RECEIVED 1 INCH OF RAIN IN LESS THAN AN HOUR FROM THIS STORM. AS A RESULT...FLASH FLOODING IS OCCURRING OR IMMINENT IN THE WARNING LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER... MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:50 PM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 15, 1:50 PM PDT, 4 hours 25 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 150 PM PDT THU JUL 15 1999 SYNOPSIS...LINGERING MOISTURE AND A WEAK UPPER LEVEL DISTURBANCE OVER SOUTHERN NEVADA WILL PROVIDE FUEL FOR SOME THUNDERSTORMS THROUGH THE EVENING...MAINLY SOUTH CENTRAL NEVADA...NEAR THE SIERRA...AND IN NORTHERN MOHAVE COUNTY ARIZONA. OTHERWISE INCREASING SOUTHWEST FLOW WILL CAUSE HUMIDITY LEVELS TO SLOWLY DROP EACH OF THE NEXT FEW DAYS. DISCUSSION...WEAK HIGH LEVEL SHEAR VORTICITY SPREADING ACROSS MID TO LOW LEVEL CONVERGENCE ZONE FROM EASTERN SIERRA ACROSS SOUTH CENTRAL NEVADA AND NORTHERN MOHAVE COUNTY THIS AFTERNOON HELPING FIRE LOW-END SCATTERED THUNDERSTORMS. INSTENSITY OF ACTIVITY FAIRLY STRONG WITH STILL GOOD MOISTURE LEVELS...GOOD CAPE...AND SOME ADDED DIRECTIONAL SHEAR. WILL HAVE TO MONITOR THIS AREA REMAINDER OF AFTERNOON AND EVENING. CELL MOVEMENT IS ACTUALLY LESS THAN YESTERDAY. WILL COVER THIS WITH SCATTERED THUNDERSTORMS MAINLY THIS EVENING AND MENTION WIND GUST POTENTIAL TO 40 MPH AND LOCALLY HEAVY RAIN. IN SPITE OF SHARP MID LEVEL DRYING NOTED ON WATER VAPOR SATELLITE...THE LOWER ATMOSPHERE REMAINS ADEQUATELY MOIST FOR AT LEAST ISOLATED THUNDERSTORMS THROUGH EARLY EVENING MOST AREAS TO THE SOUTH. RATE OF DRYING AN ISSUE TODAY. ETA STILL MAINTAINS HIGHEST LOW LEVEL MOISTURE ACROSS CENTRAL AND EASTERN ZONES THROUGH SATURDAY MORNING... WHILE AVN AND NGM SIMILARLY AGRESSIVE IN DRYING. BELIEVE IT WILL TAKE AT LEAST ANOTHER DAY OF SOUTHWEST FLOW ALOFT TO SEE SIGNIFICANT SURFACE DRYING...DESERTS STILL APPEAR UNIFORMLY MOIST...SO ISOLATED THUNDERSTORMS ACROSS MAINLY HIGHER TERRAIN FOR FRIDAY LOOKS VALID AGAIN. PREFER IN-BETWEEN THE TWO CHOICES ON RATE OF DRYING. WILL BANK ON SOUTHWEST FLOW FINALLY BEING STRONG ENOUGH SATURDAY AS NEXT STRONG SHORT WAVE CARVES OUT DEEP LOW ACROSS NORTHERN OREGON TO DROP DEWPOINTS BACK INTO THE 30S/40S WEST OF THE COLORADO AND 40S/50S TO THE EAST. ONE REAL NICE THING WITH THIS: ALTHOUGH TEMPERATURES WILL WARM A DEGREE OR TWO EACH DAY WITH THE DRYING...SLIGHT HEIGHT FALLS WILL KEEP HEIGHTS AND THICKNESSES BELOW NORMAL. SO WE WILL BENEFIT BOTH FROM RETURN TO DRIER AND A LITTLE BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND. PLAYING DRY EXTENDED THROUGH MONDAY BEFORE THE MRF BRINGS A SLUG OF MID LEVEL MOISTURE AROUND PERIPHERY OF REBUILDING FOUR-CORNERS RIDGE TUESDAY AND INTO MAINLY SOUTHERN AND EASTERN FORECAST ZONES. THIS APPEARS RELATED TO EVENTUAL DECAYING TROPICAL SYSTEM NOW IN EASTERN PACIFIC AND WILL MAKE THE FAR EXTENDED A BIT OF A GUESS FOR A WHILE. MCQUEEN .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:45 PM PDT | Flash Flood Warning | VEF | Clark | 70 min |
| Jul 15, 8:56 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 15, 9:08 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 15, 10:07 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.